Skip to content
High blood sugar levels - Please advise how to correct this.
avatar
bnetra posted:

I am diabetic for 11 years now and my blood sugar levels are high since one year (fasting 12.7, post 19.4). As per Doctor's advise I am currently taking the below medications.

1) Glucovance (Metformin hydrochloride 500mg and glibeclamide 5mg) - two tabs twice a day.
2) Levemir (Insulin Detemir) - twice a day - 10U morning and 24U evening (Started in May 2012).

I do regular exercise (about 30 - 45 mins) everyday and my diet is also strictly as per dietician.

Still my sugar levels are high. I recently got my diabetic profile done and all results were good except for fasting sugar (12.3) and 1AC (9.1).

Is anything wrong? I am not sure when and how can the blood sugar levels be brought down.

Any help or advise is highly appreciated.

Thanks.

bnetra
Reply
 
avatar
flutetooter responded:
I am not familiar with you fasting numbers. The system I use has numbers like 106 or 126 for example. What country do you live in, as there are different systems of reporting sugars? Please give us a sample of meals that your dietician recommends with how many serving or grams of carbohydrates are allowed. What does you doctor say about your A1c? That number is quite high.
If at first you don't succeed, try, try again!
 
avatar
DavidHueben replied to flutetooter's response:
Flute:

See my post on how to convert.
We sleep soundly in our beds because rough men stand ready in the night to visit violence on those who would do us harm.

- Winston S. Churchill




 
avatar
flutetooter replied to DavidHueben's response:
Thank you David. This makes his after meal number 349 in our system. Plenty high!
If at first you don't succeed, try, try again!
 
avatar
bnetra replied to flutetooter's response:
I know my numbers are pretty high. I am seeking advise from Medical professionals on the medicines I am taking. I am not sure whether they are working??

Please anyone advise.
 
avatar
Anon_527 replied to bnetra's response:
Unfortunately, medical professionals rarely reply to posts here. Most of us are lay people. Have you discussed these high numbers with your doctor and if so what was his/her response? Have you seen an endocrinologist?
 
avatar
flutetooter replied to bnetra's response:
You have a computer, so you could search by the names of your medicines to as what they are used for. Are you type 1, since you are on insulin, or are you an insulin dependent type 2? Does your doctor have experience with diabetics? Have you seen an endocrinologist who specializes in diabetes?

It sounds to me like your meds and you high sugars are not coordinated. In my experience only (I am not a medical person) my doctors have usually attempted to prescribe meds to fit my symtoms. Has your doctor given you a suggested limit on the number of carbohydrates and portion control that might lower your blood sugar. I asked before, and will ask again, please send us a typical day's meals and the typical measuring cup estimate of portion sizes. Also your weight and exercise program. Meds can only do so much to control diabetes, and your numbers are far higher that the numbers suggested for diabetes to be under control. You are risking many dangerous conditions that develop with uncontrolled diabetes -- such as heart and brain and other organ damage, blindness, stroke, nerve damage, and amputations.
If at first you don't succeed, try, try again!
 
avatar
Kathleen2515 responded:
There are a number of reasons that you can still have high blood sugar, stress, illnesses like colds etc can affect blood sugar. I'm assuming you are a type 1 diabetic since your on fast acting insulin.

I've had the same problem as a type 2 diabetic with my BS being all over the place, spiking and too low. I just began taking another diabetic med which you inject called (in America) Victoza, which helps you make your own insulin and it suppresses your appetite so you're likely to eat less. So far, I haven't spiked and BS is normal or can go a little of 200. Blood sugar can go low if you take it with Metiformin, so you would need to be careful. Ask your Dr. about long acting insulin like Lantus along with the fast acting.


Helpful Tips

A Diabetes Reversal StoryExpert
Many people understand that they can probably improve their diabetes by eating right and exercising, but figuring out how to make it ... More
Was this Helpful?
74 of 145 found this helpful

Expert Blog

Conquering Diabetes - Michael Dansinger, MD

Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.